# SDR 20000814SH002

- Difficulty date: July 27, 2000
- Submitted: August 14, 2000
- Operation: General aviation
- Aircraft: N789EP
- Make and model: Cessna 172S
- Aircraft serial: 172S8135
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Part number: S33312
- Part serial: 1544
- Condition: Defective
- Location: Lt Fuel Cell
- Part time: 768 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

LEFT FUEL QUANTITY WENT TO EMPTY AND LT LOW FUEL ANNUNCIATOR LIGHT ILLUMINATED IN-FLIGHT.  MAINT FOUND THE FUEL QUANTITY TRANSMITTER INOPERATIVE.  WHEN THE XMITTER WAS REMOVED FROM FUEL CELL, THE FLOAT WAS MISSING ALONG WITH THE RETAINER WASHER ON THE OTBD END OF THE FLOAT ARM.  THE FUEL CELL WAS OPENED AND THE FLOAT AND WASHER RETRIEVED.  FUEL QTY XMITTER MFG INCORRECTLY, THE WIRE ARM THAT RUNS THROUGH THE FLOAT WAS NOT CRIMPED ON EITHER SIDE OF THE FLOAT DURING MFG ALLOWING IT TO FALL OFF THE ARM.  ALSO FOUND LT AND RT FUEL QTY XMITTERS INSTALLED BACKWARDS IAW CESSNA C-172R/S PARTS MANUAL.  S331-2 TRANSMITTER IS REQUIRED TO BE INSTALLED IN THE RT FUEL CELL AND S331-1 XMITTER IN LT.  REPLACED BOTH XMITTERS.
